Isotretinoin-induced Angle Closure and Myopic Shift

    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:

To report and describe the management a rare case of transient bilateral angle closure with increased intraocular pressure (IOP) and myopic shift while on isotretinoin therapy for acne.

Methods:

A 28-year-old woman presented with bilateral myopic shift, angle closure with IOP increase, and supraciliary effusion 1 week after acne therapy with isotretinoin. Two weeks after stopping isotretinoin, and treatment with topical prednisolone acetate, atropine, and fixed combination of timolol and dorzolamide, refraction, IOP returned to normal and supraciliary effusions was decreased on ultrasound biomicroscopy.

Conclusions:

Oral isotretinoin for acne treatment may be associated with an adverse reaction, resulting in bilateral transient myopia and angle closure with IOP elevation.

Related Topics

    loading  Loading Related Articles